Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2014, 6:29 PM EDT for Bulloch County, Candler County, Jenkins County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 6:29 PM EDT (22:29 UTC)
- Expired
- May 25, 2014, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS52 KCHS 252229
SVRCHS
GAC031-043-165-252330-
/O.NEW.KCHS.SV.W.0020.140525T2229Z-140525T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 730 PM EDT
* AT 629 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF PORTAL TO HOPEULIKIT...MOVING
SOUTH AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PORTAL...HOPEULIKIT...WESTSIDE...STATESBORO...GEORGIA SOUTHERN...
REGISTER...PULASKI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3254 8203 3260 8201 3266 8209 3272 8211
3256 8175 3224 8176 3225 8186 3227 8189
3227 8197 3232 8224 3235 8225
TIME...MOT...LOC 2229Z 346DEG 12KT 3263 8212 3248 8184
$$4 follow-up statements
800
WWUS52 KCHS 252249
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT SUN MAY 25 2014
GAC031-043-165-252330-
/O.CON.KCHS.SV.W.0020.000000T0000Z-140525T2330Z/
JENKINS GA-BULLOCH GA-CANDLER GA-
649 PM EDT SUN MAY 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF JENKINS...BULLOCH AND CANDLER COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTH OF OLIFFTOWN TO WESTBROOKE...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...NEVILS...
PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3254 8203 3260 8201 3266 8209 3272 8210
3252 8175 3224 8176 3225 8185 3227 8189
3232 8224 3235 8225
TIME...MOT...LOC 2249Z 346DEG 12KT 3258 8212 3243 8181
$$525
WWUS52 KCHS 252310
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT SUN MAY 25 2014
GAC031-043-165-252330-
/O.CON.KCHS.SV.W.0020.000000T0000Z-140525T2330Z/
JENKINS GA-BULLOCH GA-CANDLER GA-
710 PM EDT SUN MAY 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF JENKINS...BULLOCH AND CANDLER COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OLIFFTOWN TO KENNEDY POND...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...NEVILS...
PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3254 8203 3260 8201 3266 8209 3272 8210
3252 8175 3224 8176 3225 8185 3227 8189
3232 8224 3235 8225
TIME...MOT...LOC 2310Z 346DEG 12KT 3251 8212 3235 8181
$$200
WWUS52 KCHS 252315
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT SUN MAY 25 2014
GAC031-165-252325-
/O.CAN.KCHS.SV.W.0020.000000T0000Z-140525T2330Z/
JENKINS GA-BULLOCH GA-
715 PM EDT SUN MAY 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS AND
BULLOCH COUNTIES HAS BEEN CANCELLED...
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3251 8197 3250 8198 3247 8197 3244 8194
3243 8194 3241 8192 3228 8196 3232 8224
3234 8224 3235 8225
TIME...MOT...LOC 2315Z 344DEG 17KT 3249 8214 3251 8204
$$
GAC043-252330-
/O.CON.KCHS.SV.W.0020.000000T0000Z-140525T2330Z/
CANDLER GA-
715 PM EDT SUN MAY 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF CANDLER COUNTY...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OLIFFTOWN TO UNION...MOVING SOUTH AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
METTER AND PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3251 8197 3250 8198 3247 8197 3244 8194
3243 8194 3241 8192 3228 8196 3232 8224
3234 8224 3235 8225
TIME...MOT...LOC 2315Z 344DEG 17KT 3249 8214 3251 8204
$$910
WWUS52 KCHS 252324
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT SUN MAY 25 2014
GAC043-252334-
/O.EXP.KCHS.SV.W.0020.000000T0000Z-140525T2330Z/
CANDLER GA-
724 PM EDT SUN MAY 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CANDLER COUNTY
WILL EXPIRE AT 730 PM EDT...
AT 724 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3243 8219 3248 8218 3252 8215 3256 8208
3251 8197 3250 8198 3247 8197 3244 8194
3243 8194 3241 8192 3228 8196 3232 8224
3234 8224 3235 8225
TIME...MOT...LOC 2324Z 344DEG 17KT 3245 8213 3247 8203
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:04 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 25, 4:04 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT SUN MAY 25 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE MIDDLE OF THE WEEK. A WEAK BACKDOOR COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE WEDNESDAY AND THURSDAY. THIS FRONT WILL LIKELY BECOME STATIONARY OVER THE REGION THROUGH THE END OF THE WEEK BEFORE DISSIPATING. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE UPPER RIDGE AXIS REMAINS CENTERED ACROSS MS/AL WHILE A SERIES OF WEAK SHORTWAVE DISTURBANCES DROP SOUTHEAST THROUGH SOUTHERN SC. TEMPS HAVE WARMED INTO THE UPPER 80S IN SOUTHEAST GA WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70. SPC MESOANALYSIS SHOWS AN AXIS OF GREATER THAN 3000 J/KG SURFACE-BASED CAPE IN THESE SOUTHEAST GA ZONES. MEANWHILE ACROSS SOUTHERN SC THE DEWPOINTS MIXED INTO THE LOWER 60S EARLIER THIS AFTERNOON AND TEMPS HAVE ONLY MADE IT INTO THE LOWER TO MIDDLE 80S. SFC BASED INSTABILITY IS THEREFORE QUITE A BIT LOWER ACROSS OUR NORTHERN ZONES. THE VISIBLE SATELLITE LOOP OVER THE LAST COUPLE OF HOURS TELLS A LOT ABOUT HOW THINGS WILL LIKELY UNFOLD FOR THE REMAINDER OF THE AFTERNOON. ALTHOUGH THE UPPER VORT ENERGY WILL MAINLY AFFECT SOUTHEAST SC...THE STUNTED CU FIELD AND SEA BREEZE NOW WELL INLAND INDICATES THE CONVECTIVE POTENTIAL IS DIMINISHING UP THIS WAY. MEANWHILE...QUITE A BIT OF TOWERING CU ACROSS SOUTHEAST GA AND INCREASING SINGLE AND MULTI-CELLULAR CONVECTION SPELLS AN INCREASE IN COVERAGE THROUGH THE AFTERNOON. THERE ARE MYRIAD BOUNDARIES SHOWING UP ON SATELLITE AND RADAR...ALL OF WHICH COULD HELP TRIGGER NEW CONVECTIVE UPDRAFTS AS THE AFTERNOON WEARS ON. NEVERTHELESS...THE LACK OF MUCH SYNOPTIC SCALE FORCING SHOULD GENERALLY LIMIT CONVECTIVE COVERAGE THIS AFTERNOON SO WE HAVE NO HIGHER THAN CHANCE POPS THROUGH EARLY EVENING. ISOLATED SEVERE TSTMS STILL POSSIBLE GIVEN THE STRONG INSTABILITY AND FAIRLY COLD TEMPS ALOFT. BASED ON UPSTREAM REPORTS...BOTH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. CONVECTION SHOULD DIE OFF LATER THIS EVENING WITH THE LOSS OF DIURNAL HEATING. HOWEVER WITH CONTINUED WEAK VORTICITY ENERGY ROTATING THROUGH SOUTHEAST SC OVERNIGHT...AN ISOLATED SHOWER CANNOT BE RULED OUT AT ANY POINT. THOUGH THE LOW-LEVEL CLOUDS WILL MAINLY DISSIPATE THIS EVENING...CONSIDERABLE MID AND HIGH CLOUDINESS WILL PERSIST. THIS WILL PREVENT TEMPS FROM DROPPING MUCH LOWER THAN THE MID/UPPER 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY AND MONDAY NIGHT...A MID AND UPPER LEVEL RIDGE WILL ADVANCE TOWARD THE REGION FROM THE WEST WHILE SURFACE HIGH PRESSURE PREVAILS OVER THE WESTERN ATLANTIC. THERE IS ALSO SOME INDICATION THAT A VERY WEAK LEE-SIDE TROUGH COULD BEGIN FORMING INLAND. ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP IN THE AFTERNOON...WITH THE GREATEST COVERAGE INLAND...ESPECIALLY ACROSS INTERIOR SOUTHEAST GEORGIA. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED STRONG TO MODERATELY SEVERE PULSE-TYPE THUNDERSTORMS...MAINLY ACROSS INLAND SOUTHEAST GEORGIA WHERE CAPE VALUES ARE FORECAST TO REACH AS HIGH AS 1500-2500 J/KG WITH LI/S DOWN TO -6 OR -7. THE CONVECTION SHOULD BEGIN TO DIMINISH IN COVERAGE IN THE EVENING WITH THE LOSS OF DAYTIME HEATING...BUT SEVERAL MODELS SHOW AT LEAST ISOLATED CONVECTION LASTING WELL INTO THE NIGHT ALONG LINGERING BOUNDARIES. TEMPERATURES SHOULD WARM TO HIGHS IN THE MID TO UPPER 80S AWAY FROM THE IMMEDIATE COAST...WITH LOWS MONDAY NIGHT GENERALLY MILD IN THE UPPER 60S GIVEN THE POTENTIAL FOR AT LEAST HIGH LEVEL CLOUDS. TUESDAY AND TUESDAY NIGHT...THE MID AND UPPER LEVEL RIDGE WILL SHIFT OVER THE SOUTHEAST U.S. AS SURFACE HIGH PRESSURE REMAINS OVER THE ATLANTIC. A LEE SIDE TROUGH BECOMES BETTER DEFINED INLAND AS WELL. ISOLATED CONVECTION APPEARS TO DEVELOP ACROSS THE COASTAL CORRIDOR ALONG AND JUST AHEAD OF THE SEA BREEZE AROUND MIDDAY...THEN BECOME SCATTERED IN COVERAGE DURING THE AFTERNOON. THE LEE SIDE TROUGH COULD SHIFT INTO THE AREA TUESDAY NIGHT...AND MAINTAIN ISOLATED TO SCATTERED CONVECTION ACROSS THE AREA. THE POTENTIAL FOR PULSE STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON INTO TUESDAY EVENING. HIGHS ARE FORECAST TO BE IN THE UPPER 80S TO AROUND 90 AWAY FROM THE IMMEDIATE COAST...WITH LOWS IN THE UPPER 60S TO NEAR 70 AT NIGHT. WEDNESDAY...RIDGING ALOFT WILL FLATTEN...ALLOWING A BACK DOOR COLD FRONT TO DROP TOWARD THE AREA FROM THE NORTH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...SUPPORTED BY BOTH THE SEA BREEZE AND ADVANCING BACKDOOR COLD FRONT. A FEW THUNDERSTORMS COULD BECOME STRONG OR SEVERE IN THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST SC WHERE GREATER INSTABILITY APPEARS TO DEVELOP AHEAD OF THE FRONT. A DOWNSLOPE FLOW JUST ABOVE THE SURFACE WILL KEEP THE SEA BREEZE PINNED CLOSER TO THE COAST AND SUPPORT BETTER HEATING INLAND WITH HIGHS GENERALLY IN THE LOWER 90S AWAY FROM THE BEACHES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LARGE SCALE PATTERN WILL FEATURE A DEEP LAYER RIDGE OVER THE CENTRAL U.S. AND A TROUGH OVER THE NORTHEAST/NEW ENGLAND REGION THROUGH FRIDAY. A WEAK BACK DOOR COLD FRONT IS SHOWN BY THE GLOBAL MODELS TO MOVE IN FROM THE NORTH LATER WEDNESDAY...SETTLING OVER THE SOUTHERN AREA THURSDAY...THEN WASHING OUT BY LATE WEEK AND NEXT WEEKEND. A DEEP LAYER RIDGE PUSHES INTO THE EAST AND SOUTHEAST U.S. SATURDAY AND SUNDAY. FEEL THE BEST CHANCES FOR PRECIP/CONVECTION WILL BE THURSDAY AS THE BACKDOOR FRONT PUSHES SOUTHWARD. HAVE KEPT CHANCE POPS...BUT WOULD NOT BE SURPRISED IF MODEL GUIDANCE TRENDS UPWARD WITH POPS FOR THIS PERIOD. GIVEN MORE CLOUDS AND HIGHER PRECIP CHANCES...MAX TEMPS GENERALLY IN THE MID TO UPPER 80S FOR THURSDAY. BY FRIDAY...MODELS DIVERGE IN THE LOCATION OF THE DEEPEST MOISTURE. FOR NOW...KEEP LOW END CHANCE POPS FOR THE ENTIRE LAND REGION...BUT IF THE GFS IS CORRECT...THE HIGHER POPS MAY BE OVER THE SOUTHERN HALF OF THE AREA CLOSER TO THE OLD BACKDOOR FRONT AND WITHIN HIGHER MOISTURE. FOR SATURDAY AND SUNDAY...HAVE GONE WITH A DECREASING POP TREND AS THE DEEP LAYER RIDGE BUILDS OVER THE REGION. THE LOW LEVEL FLOW VEERS FROM NE ON THURSDAY AND FRIDAY TO EAST-SOUTHEAST BY SATURDAY AND SUNDAY. HIGH TEMPS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE 60S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z MONDAY. THE PRIMARY CONCERN IS CONVECTION THIS AFTERNOON. AN UPPER DISTURBANCE WILL DROP THROUGH SOUTHEAST SC THIS AFTERNOON THOUGH BETTER LOW LEVEL INSTABILITY EXISTS IN SOUTHEAST GA. INCREASING CONVECTIVE COVERAGE ANTICIPATED THROUGH MID TO LATE AFTERNOON. ALTHOUGH THE BEST COVERAGE IS PROJECTED TO REMAIN INLAND FROM EITHER TERMINAL IT CANNOT BE RULED OUT THAT SOMETHING MAKES IT DOWN TO THE TERMINALS LATER. THEREFORE WE ADDED VCTS AT KSAV AND VCSH AT KCHS FOR THE AFTERNOON AND EARLY EVENING HOURS. ADDITIONAL UPPER LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT WHICH COULD SPUR AN ISOLATED SHOWER AT EITHER TERMINAL BUT COVERAGE WILL BE TOO LOW TO JUSTIFY A MENTION. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE WITH MAINLY AFTERNOON/EARLY EVENING CONVECTION MONDAY THROUGH FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WATERS THROUGH MID-WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO ENTER THE WATERS LATE WEDNESDAY AND EARLY THURSDAY. THIS WILL SETUP HIGHER PRESSURE NORTH OF THE REGION WITH NORTHEAST FLOW THURSDAY AND FRIDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JRL SHORT TERM...JAQ LONG TERM...RFM AVIATION...JAQ/JRL MARINE...JAQ/JRL
Hazardous weather outlook, May 25, 3:54 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT SUN MAY 25 2014 SCZ043>045-049-050-052-262000- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 354 PM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-262000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 354 PM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME STRONG TO SEVERE...POSSIBLY PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST TO SOUTH INTO A MORE UNSTABLE AIR MASS INLAND FROM THE SEA BREEZE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-262000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 354 PM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 25, 5:40 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 NW SYLVANIA 32.76N 81.65W
05/25/2014 E1.00 INCH SCREVEN GA TRAINED SPOTTER
SPOTTER REPORTED HAIL THE SIZE OF DIMES AND QUARTERS
OFF OF BUTTERMILK ROAD AND HIGHWAY 301.
&&
EVENT NUMBER CHS1400605
BDCLocal storm report, May 25, 5:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL WOODCLIFF 32.74N 81.76W
05/25/2014 E1.00 INCH SCREVEN GA PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL AND VERY GUSTY WINDS
IN THE WOODCLIFF AREA.
&&
EVENT NUMBER CHS1400606
JRLLocal storm report, May 25, 6:05 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL MILLEN 32.80N 81.95W
05/25/2014 E1.00 INCH JENKINS GA 911 CALL CENTER
JENKINS COUNTY DISPATCH REPORTED QUARTER SIZE AT THEIR
BUILDING.
&&
EVENT NUMBER CHS1400607
JRLLocal storm report, May 25, 6:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL SYLVANIA 32.75N 81.64W
05/25/2014 E1.00 INCH SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY DISPATCH RECEIVED QUARTER SIZE HAIL AT
THEIR BUILDING.
&&
EVENT NUMBER CHS1400608
JRLLocal storm report, May 25, 6:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 N HOPEULIKIT 32.54N 81.85W
05/25/2014 E1.00 INCH BULLOCH GA PUBLIC
HAIL ONGOING FOR 7 MINUTES
0617 PM HAIL PORTAL 32.54N 81.93W
05/25/2014 E1.00 INCH BULLOCH GA PUBLIC
&&
EVENT NUMBER CHS1400609
EVENT NUMBER CHS1400610
JAQLocal storm report, May 25, 6:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 3 SE HILLTONIA 32.86N 81.62W
05/25/2014 SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY DISPATCH REPORTED NUMEROUS TREES AND
POWER LINES DOWN ALONG US HWY 301 GENERALLY BETWEEN PINE
GROVE INN RD AND LAWTON RD. SOME TREES ARE BLOCKING
ROADS.
&&
EVENT NUMBER CHS1400611
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:34 PM EDT | Special Weather Statement | CHS | Long | 41 min |
| May 25, 3:57 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 63 min |
| May 25, 4:26 PM EDT | Special Weather Statement | CHS | Evans | 34 min |
| May 25, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 55 min |
| May 25, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 63 min |
| May 25, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 47 min |
| May 25, 7:51 PM EDT | Special Weather Statement | CHS | Candler | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.